Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 376, NWS St. Louis, MO

June 27, 2006Pike County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 27, 2006, 4:13 PM CDT for Pike County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2006, 4:13 PM CDT (21:13 UTC)
Expired
Jun 27, 2006, 4:53 PM CDT
In force
40 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Pike County, MO

The radar

The St Louis radar (KLSX), 95 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 272112
SVRLSX
MOC163-272215-
/O.NEW.KLSX.SV.W.0376.060627T2113Z-060627T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
413 PM CDT TUE JUN 27 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY IN NORTHEAST MISSOURI

* UNTIL 515 PM CDT

* AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FRANKFORD...OR ABOUT 13 MILES NORTHWEST OF BOWLING GREEN...AND
  MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CURRYVILLE...
  BOWLING GREEN...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3958 9126 3945 9147 3920 9125 3935 9095

$$

TES
1 follow-up statement
000 
WWUS53 KLSX 272153
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
454 PM CDT TUE JUN 27 2006

MOC163-272204-
/O.CAN.KLSX.SV.W.0376.000000T0000Z-060627T2215Z/
PIKE MO-
454 PM CDT TUE JUN 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR PIKE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3958 9126 3945 9147 3920 9125 3935 9095

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:58 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 27, 12:58 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1258 PM CDT TUE JUN 27 2006

.UPDATE...
BUMPED UP POPS FROM LATE MORNING UPDATE ALONG PROJECTED PATH OF
VORT MAX INTO THE FA. FORWARD SPEED OF VORT MAX...HOWEVER...
DOESN/T APPEAR TO BE ENOUGH TO WORK ON CU FIELD THAT HAS DEVELOPED
OVR THE CNTRL/SERN PORTIONS OF THE FA LIKE PREVIOUSLY THOUGHT. MAY
LIMIT HIGHER POPS TO JUST THE NW HALF FOR NOW.

TES

&&

.DISCUSSION...
UPPER TROF EXTENDS FROM A HUDSON BAY LOW SOUTH THROUGH THE MIDWEST
ALL THE WAY TO THE GULF THIS MORNING.  ONE SHORTWAVE EMBEDDED IN THE
TROF IS SPINNING ITS WAY SLOWLY EASTWARD ACROSS SOUTHERN
ILLINOIS...WHILE ANOTHER SHORTWAVE IS DIVING SOUTH THROUGH
MINNESOTA.  THE CWFA IS ON THE BACK SIDE OF THE SOUTHERN WAVE SO IT
DOESNT APPEAR THAT WELL SEE ANY MORE PRECIPITATION ASSOCIATED WITH
IT TODAY.  HOWEVER THE NORTHERN WAVE IS FORECAST TO CONTINUE ITS
SOUTHWARD DIVE TODAY AND PVA ASSOCIATED WITH IT COULD HELP TO FORCE
ISOLATED TO SCATTERED CONVECTION LATE THIS AFTERNOON OR
EVENING...AND CONTINUING INTO WEDNESDAY.  IN ADDITION TO THE
SHORTWAVE...A WEAK SURFACE FRONT WILL MOVE INTO THE CWFA ON
WEDNESDAY.  BOTH THE GFS AND WRF ARE NEARLY IDENTICAL WITH THIS
FEATURE...AND THEY SHOW WEAK CONVERGENCE ALONG THE FRONT.  THIS
SHOULD BE ENOUGH TO HELP SOME THUNDERSTORMS POP UP ON WEDNESDAY
AFTERNOON...THOUGH IT STILL LOOKS LIKE SCATTERED COVERAGE AT BEST.
HAVE RAISED POPS JUST A BIT ACROSS THE AREA ON WEDNESDAY TO COVER
FOR THIS SCATTERED CONVECTION.  LOW LEVEL FLOW TRANSITIONS TO A MORE
WEST-SOUTHWEST PATTERN FOR THURSDAY WHICH BUILDS IN SOME WARMER
TEMPERATURES...AND FORECAST SOUNDINGS ARE HINTING AT A CAPPING
INVERSION FOR THURSDAY WHICH COULD PUT THE KIBOSH ON ANY FURTHER
PRECIP FOR THE AREA.

THE NORTHWEST FLOW ALOFT IS KEEPING MODERATE TEMPERATURES FOR LATE
JUNE ACROSS THE AREA.  WITH 850MB TEMPS RUNNING IN THE 12-16C DEGREE
RANGE WE SHOULD CONTINUE TO SEE AFTERNOON HIGH TEMPERATURES IN THE
UPPER 70S TO LOWER OR MIDDLE 80S THROUGH WEDNESDAY...WITH A BIT OF
WARMING ON THURSDAY AS LOW LEVEL FLOW TURNS MORE WEST-SOUTHWESTERLY
AND 850MB TEMPS WARM UP TO AROUND 18C.  GUIDANCE TEMPERATURES LOOK
PRETTY REASONABLE SO HAVE BLENDED THEM IN WITH THE GOING FORECAST
FOR THIS MORNINGS PACKAGE.

CARNEY

&&

.AVIATION...
FOR THE 18Z TAFS...MAIN PCPN THREAT FOR THE EARLY PART OF THIS PERIOD...
THRU TONIGHT...WILL COME FROM RATHER STRONG VORT MAX OVER N CNTRL
MO THAT WILL ACT ON MARGINALLY MOIST AND UNSTABLE ATMOSPHERE. MUCH
OF WHAT IS PRODUCED WILL BE DIURNAL...WITH A DIMINISHING/DISSIPATING
TREND FROM SUNSET ON. THINGS WILL THEN RESET FOR WEDNESDAY...AS A
CDFNT DROPS DOWN FROM THE N...LOOK FOR PCPN CHANCES TO INCREASE
DURING THE AFTERNOON...JUST BEYOND THE VALID TAF PERIOD.

OTHERWISE...VFR CIGS/VSBYS TO CONTINUE THRU THE VALID TAF PERIOD
OUTSIDE OF PCPN. NW SFC WNDS AOB 10KTS WILL BECOME VRBL TONIGHT
AND THEN RESUME OUT OF THE W ON WEDNESDAY. SOME LIGHT MIST
POSSIBLE IN AREAS THAT WILL SEE LITTLE CLOUD COVER.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 27, 3:50 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT TUE JUN 27 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
350 PM CDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED EARLY THIS EVENING...MAINLY FOR
NORTHEAST AND CENTRAL MISSOURI. NO ORGANIZED OR WIDESPREAD SEVERE
WEATHER IS EXPECTED...BUT SOME STORMS MAY PRODUCE GUSTY WINDS AND
HAIL APPROACHING PENNY SIZE. FROM LATE EVENING ON...THE CHANCE FOR
THUNDERSTORMS IS EXPECTED TO BE CONFINED TO NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA FROM WEDNESDAY
AFTERNOON AND NIGHT AS A WEAK COLD FRONT MOVES THROUGH THE
AREA...ESPECIALLY FOR AREAS ALONG AND NORTH OF INTERSTATE 70.  SOME
OF THE STORMS COULD BE SEVERE...WITH LARGE HAIL BEING THE PRIMARY
SEVERE WEATHER THREAT.

THERE IS AN ADDITIONAL CHANCE FOR THUNDERSTORMS FROM SATURDAY NIGHT
THROUGH MONDAY NIGHT AS ANOTHER COLD FRONT PUSHES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:27 PM CDTSevere Thunderstorm WarningLSXMarion48 min
Jun 27, 3:15 PM CDTSevere Thunderstorm WarningLSXCallaway60 min
Jun 27, 4:55 PM CDTSevere Thunderstorm WarningLSXAudrain, Ralls35 min
Jun 27, 6:32 PM CDTSevere Thunderstorm WarningLSXCrawford, Washington43 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.